Alert archive / Oregon / Gale Warnings in 2018

Gale Warning 15, NWS Medford, OR

April 4, 2018

NWS Medford, OR issued this gale warning at Apr 4, 2018, 2:22 PM PDT. It took effect at Apr 5, 2018, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2018, 2:22 PM PDT (21:22 UTC)
In effect from
Apr 5, 2018, 11:00 AM PDT
Expired
Apr 5, 2018, 5:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

290 
WHUS76 KMFR 042122
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
222 PM PDT Wed Apr 4 2018

PZZ370-051030-
/O.CON.KMFR.SC.Y.0033.180405T0900Z-180405T1800Z/
/O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/
/O.NEW.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
222 PM PDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING 
THROUGH 11 AM PDT THURSDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 11 AM to 5 PM PDT Thursday. A
Hazardous Seas Warning and is in effect from 5 PM Thursday to 5 
AM PDT Friday.

* Winds...Increasing to south 20 to 30 kt early Thursday morning.
  South winds increase further to gales of 30 to 35 kt with gusts
  to 45 kt by late Thursday morning.

* Seas...Building to southerly wind driven steep 6 to 8 feet 
  early Thursday morning. Seas build further to very steep 10 to 
  12 feet by Thursday afternoon. 

* Areas affected...All areas will be affected by small craft
  conditions late tonight into late Thursday morning. Then gales
  will affect all areas Thursday afternoon. Hazardous seas
  conditions will then affect all areas Thursday evening into 
  early Friday morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-376-051030-
/O.CON.KMFR.SC.Y.0033.180405T0900Z-180406T1200Z/
/O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/
/O.NEW.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
222 PM PDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING 
THROUGH 5 AM PDT FRIDAY MORNING...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 11 AM to 5 PM PDT Thursday. A
Hazardous Seas Warning has also been issued and is in effect from
5 PM Thursday to 5 AM PDT Friday. 

* Winds...Increasing to south 20 to 30 kt early Thursday morning.
  South winds increase further to gales of 30 to 35 kt with gusts
  to 45 kt by late Thursday morning.

* Seas...Building to southerly wind driven steep 6 to 7 feet 
  Thursday morning. Seas build further to steep to very steep 8 
  to 11 feet by Thursday afternoon. 

* Areas affected...All areas will be affected by small craft
  conditions, except beyond 5 nm from shore north of Cape Arago
  late tonight into Thursday morning. Gales will primarily be
  beyond 5 nm from shore north of Nesika Beach Thursday afternoon,
  except closer to shore in the vicinity of Cape Blanco. The rest
  of the area will be affected by small craft conditions through
  early Friday morning. Hazardous seas will then affect the 
  northwest portions of the zone Thursday evening into Friday 
  morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ356-051030-
/O.CON.KMFR.SC.Y.0033.180405T0900Z-180406T1200Z/
/O.UPG.KMFR.GL.A.0010.180405T1800Z-180406T1200Z/
/O.NEW.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
222 PM PDT Wed Apr 4 2018

...GALE WARNING IN EFFECT FROM 11 AM TO 5 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY MORNING 
THROUGH 5 AM PDT FRIDAY MORNING...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 11 AM to 5 PM PDT Thursday.  

* Winds...Increasing to south 20 to 30 kt early Thursday morning.
  South winds increase further to gales of 30 to 35 kt with gusts
  to 45 kt by late Thursday morning.

* Seas...Building to southerly wind driven steep 6 to 7 feet 
  Thursday morning. Seas build further to steep to very steep 7 
  to 11 feet by Thursday afternoon. 

* Areas affected...All areas will be affected by small craft
  conditions, except beyond 5 nm from shore south of Pistol River
  late tonight into Thursday morning. Gales will primarily be
  north of Nesika Beach Thursday afternoon. Then all areas will be
  affected by small craft conditions Thursday evening through 
  early Friday morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
2 follow-up statements
585 
WHUS76 KMFR 050925
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
225 AM PDT Thu Apr 5 2018

PZZ370-052230-
/O.CAN.KMFR.SC.Y.0033.000000T0000Z-180405T1800Z/
/O.NEW.KMFR.SC.Y.0034.180405T1200Z-180405T1800Z/
/O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
/O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
225 AM PDT Thu Apr 5 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect until 11 AM PDT this morning. A
Gale Watch has also been issued. This Gale Watch is in effect
from Friday evening through Saturday afternoon. 

* Winds...Increasing to south 20 to 30 kt early this morning.
  South winds increase further to gales of 30 to 35 kt with gusts
  to 40 kt by late this morning. Winds diminish tonight, but
  southerly gales are possible again Friday night.  

* Seas...Building to southerly wind driven steep 6 to 8 feet early
  this morning. Seas build further to very steep 10 to 13 feet by
  this afternoon. Seas diminish to 7 feet or less by Friday
  morning.

* Areas affected...All areas will be affected by small craft
  advisory conditions early this morning. Then gales will affect
  all areas this afternoon. Very steep hazardous seas conditions
  will then affect all areas tonight. Gales are possible in all
  areas Friday night.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-376-052230-
/O.CAN.KMFR.SC.Y.0033.000000T0000Z-180406T1200Z/
/O.NEW.KMFR.SC.Y.0034.180405T1200Z-180406T1200Z/
/O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
/O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
225 AM PDT Thu Apr 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM PDT THIS MORNING
THROUGH 5 AM PDT FRIDAY MORNING...

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...

The National Weather Service in Medford has issued a Gale Watch...
which is in effect from Friday evening through Saturday
afternoon. 

* Winds...Increasing to south 20 to 30 kt this morning. South
  winds increase further to 30 kt to 35 kt gales with gusts to 40
  kt late this morning into early afternoon. Winds diminish
  tonight, but south winds may increase to gales again Friday 
  night.

* Seas...Building to southerly wind driven steep 6 to 8 feet this
  morning. Seas build further to steep to very steep 6 to 11 feet
  by this afternoon. Seas diminish to 7 feet or less Friday 
  morning.

* Areas affected...All areas will be affected by small craft
  conditions this morning. Then gales will affect areas beyond 5
  NM from shore from Cape Blanco northward and areas from Gold
  Beach to Port Orford beyond 10 NM from shore. All other areas
  will be affected by Small Craft Advisory level conditions. Very
  steep seas will affect most areas tonight. Gales are possible 
  in all areas Friday night.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ356-052230-
/O.UPG.KMFR.SC.Y.0033.000000T0000Z-180406T1200Z/
/O.NEW.KMFR.SC.Y.0034.180405T1200Z-180406T1200Z/
/O.CON.KMFR.GL.W.0015.180405T1800Z-180406T0000Z/
/O.EXA.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.NEW.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
225 AM PDT Thu Apr 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM PDT THIS MORNING
THROUGH 11 AM PDT THIS MORNING...

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON... 

...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5
AM PDT FRIDAY...

The National Weather Service in Medford has issued a Hazardous
Seas Warning...which is in effect from 5 PM this afternoon to
5 AM PDT Friday. A Gale Watch has also been issued. This Gale
Watch is in effect from Friday evening through Saturday
afternoon. 

* Winds...Increasing to south 20 to 30 kt this morning. South
  winds increase further to 25 kt to 35 kt gales with gusts to 40
  kt late this morning into early afternoon. Winds diminish
  tonight, but south winds may increase to gales again Friday 
  night.

* Seas...Building to southerly wind driven steep 6 to 7 feet this
  morning. Seas build further to steep to very steep 7 to 11 feet
  by this afternoon. Seas diminish to 7 feet or less Friday
  morning.

* Areas affected...All areas will be affected by small craft
  conditions, except beyond 5 nm from shore south of Pistol River
  this morning. Gales will primarily be near Cape Blanco late this
  morning and afternoon. Then warning level very steep seas will
  affect areas near Cape Blanco this evening with all other areas
  affected by small craft advisory level conditions through early
  Friday morning. Gales are possible in all areas Friday night.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


http://www.weather.gov/medford
635 
WHUS76 KMFR 052131
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
231 PM PDT Thu Apr 5 2018

PZZ370-061200-
/O.CON.KMFR.GL.W.0015.000000T0000Z-180406T0000Z/
/O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.UPG.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/
/O.NEW.KMFR.GL.W.0016.180407T0000Z-180408T0000Z/
/O.NEW.KMFR.SR.A.0003.180407T1200Z-180408T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
231 PM PDT Thu Apr 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY...

The National Weather Service in Medford has issued another Gale 
Warning...which is in effect from 5 PM Friday to 5 PM PDT 
Saturday. A Storm Watch has also been issued and is in effect from
late Friday night through Saturday afternoon.

* Winds...South gales 30 to 35 kt with gusts to 40 kt through this
  afternoon. Winds will diminish tonight, but increase again to
  south gales of 35 to 45 kt late Friday night through Saturday
  evening. Storm force winds are also possible Saturday morning.

* Seas...Wind driven and very steep 10 to 13 feet through late
  tonight. Seas gradually diminish to 7 to 8 feet through Friday
  morning, then build again Friday evening. Moderate west swell 
  combined with very steep wind driven seas will create dangerous 
  combined seas of 22 to 26 feet at 12 to 13 seconds peaking 
  Saturday afternoon and evening. Seas will remain hazardous into 
  Sunday. 

* Areas affected...All areas will be affected by gales through
  this afternoon. Then, very steep hazardous seas conditions will
  affect all areas tonight. By Friday afternoon, gales will affect
  all areas again. Storm force conditions are possible Saturday 
  morning, mainly north of Coos Bay. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

PZZ350-356-376-061200-
/O.CON.KMFR.GL.W.0015.000000T0000Z-180406T0000Z/
/O.CON.KMFR.SC.Y.0034.000000T0000Z-180406T1200Z/
/O.CON.KMFR.SE.W.0025.180406T0000Z-180406T1200Z/
/O.UPG.KMFR.GL.A.0011.180407T0300Z-180408T0000Z/
/O.NEW.KMFR.GL.W.0016.180407T0000Z-180408T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
231 PM PDT Thu Apr 5 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM PDT SATURDAY...

The National Weather Service in Medford has issued another Gale
Warning...which is in effect from 5 PM Friday to 5 PM PDT
Saturday.

* Winds...South gales 30 to 35 kt with gusts to 40 kt through this
  afternoon. Winds will diminish tonight, but increase again to 
  south gales of 35 to 40 kt late Friday night through Saturday 
  evening.

* Seas...Wind driven and very steep 8 to 11 feet through late
  tonight. Seas gradually diminish to 7 to 8 feet through Friday
  morning, then build again Friday evening. Moderate west swell 
  combined with very steep wind driven seas will create dangerous 
  combined seas of 20 to 23 feet at 12 to 13 seconds peaking 
  Saturday afternoon and evening. Seas will remain hazardous into 
  Sunday. 

* Areas affected...Gales will primarily be beyond 2 nm from shore
  between Gold beach and Coos Bay through this afternoon. Then
  warning level very steep seas will affect most areas, except
  beyond 10 nm from shore south of Nesika Beach. All other areas 
  will be affected by small craft conditions through early Friday 
  morning. Gales are expected in all areas late Friday night 
  through Saturday evening. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 4, 9:02 AM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 4, 9:02 AM PDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Medford OR
902 AM PDT Wed Apr 4 2018

.DISCUSSION...
No updates are needed this morning. The forecast for today through
tonight looks to be well on track per the latest observations and
numerical model guidance. Extensive cloudiness this morning
coupled with light returns on KMAX in Clear Air Mode have yet to
yield any measurable precipitation except for 0.01" in the last
hour at a couple of automated weather stations on the east side.

For the rest of today mild temperatures are expected under mostly
cloudy to cloudy skies. Some thinning and breaks in the clouds
this morning yield confidence that daytime highs are on track.

It will turn wetter tonight through Saturday morning across the
area. We'll be assessing the need for wind headlines across
portions of the area, mainly for Friday through Saturday, along
with fine tuning our precipitation amount and snow level forecasts
through the weekend. BTL

&&

.AVIATION...04/12Z TAF CYCLE...VFR ceilings are being observed
across the forecast area, with a mix of mid and high clouds.
Moisture will arrive this evening and bring with it a chance for
showers, partial mountain obscuration, and lower ceilings, but
conditions should generally remain VFR. SK

&&

.MARINE...Updated 830 AM PDT Wednesday 4 APR 2018...Relatively calm
conditions will continue through this evening. After this brief
period of calm conditions, the pattern will turn active again late
tonight into Thursday and continue through the weekend. Small Craft
Advisory level conditions are expected by early Thursday morning,
and gales and very steep and hazardous seas are possible Thursday
afternoon. Models have trended back to the idea of Small Craft
Advisory level winds affecting most of the waters by Thursday
morning. Models are still borderline on whether gales will affect
the waters Thursday afternoon and evening, so we have maintained a
Gale Watch and will see what the next higher-resolution models show
before deciding whether to upgrade to a Warning.

Models continue to indicate another even stronger front over the
weekend. This pattern still looks like it could be very high impact
for the coastal waters given the strength and trajectory of the low
pressure center. Guidance indicates gales to possibly storm force
winds and a moderate west-southwest swell that will combine with
very steep wind waves. Current indications would result in very
steep and hazardous seas of up to 20 to 22 feet possible Saturday.
SK/BR-y

&&

.PREV DISCUSSION... /Issued 401 AM PDT Wed Apr 4 2018/

SHORT TERM...A warm front moving inland north of the area today,
followed by a shortwave disturbances moving inland this evening
and tonight, will bring areas of light precipitation.
Precipitation will mainly fall as light rain with snow levels
around 6000 to 7000 feet today. Precipitation amounts are
expected to be very light this morning into this afternoon with
amounts of around a trace to 0.02 inches. This morning, the best
chance for measurable precipitation is expected along the southern
Oregon Cascades and other higher mountains. As the warm front
shifts north this afternoon, there will be decreasing chances for
rain. Then a shortwave disturbances will track into the area from
the southwest and bring areas of light rain to the CWA, with best
chances from the Cascades eastward in Oregon and over northern
California. However, areas west of the Southern Oregon Cascades
will see a slight chance for light rain as well.

An active, wet and windy pattern is then expected Thursday into
the weekend as several fronts impact the area. Of these systems
the heaviest rain is expected Friday into Saturday as an
atmospheric river moves into the region.

On Thursday, models continue to show a front moving towards the
coast and gradually pushing inland late Thursday and Thursday
night. This system is expected to bring areas of moderate
precipitation to coastal areas with light to moderate
precipitation inland. Snow levels are expected to increase to 7500
to 8500 feet ahead of this front so precipitation will mainly fall
as rain. South winds will also increase ahead of this front and
breezy to gusty south to southwest winds expected along the coast,
in the Shasta Valley and from the Cascades eastward on Thursday.

On Friday a very moist frontal system will approach the region
from the west and gradually move inland. Initially heaviest
precipitation will be focused over northern California then
spread north across southern Oregon during the day Friday and then
increase Friday night. This atmospheric river is expected to
bring moderate to locally heavy rain into the area Friday into
Saturday. Models solutions show high precipitable water values of
1.2 to 1.6 inches along and off the coast as this system moves
into the region. Snow levels will remain elevated Friday through
Saturday morning. Moderate to heavy rain is expected to impact
portions of Curry county and western and south-central Siskiyou
county with moderate to light rain elsewhere. Heaviest rain is
expected to occur Friday night into early Saturday. Breezy to
gusty southerly winds are also expected across the area late
Friday into Saturday as well with advisory level winds possible in
the Shasta Valley and for some areas east of the Cascades. Given
the potential for heavy rain and gusty winds, will need to monitor
this portion of the forecast with future model runs to determine
the impacts from this storm.

An upper trough will shift inland Saturday then gradually move
east of the area on Sunday. This will bring a cool and showery
pattern to the area. Snow levels are expected to lower to around
4000 to 4500 feet across the area as the cooler air mass moves
into place. So expect some snow to fall on higher passes in the
Cascades and Siskiyous.

&&

PREV LONG TERM DISCUSSION... /Issued 302 PM PDT Tue Apr 3 2018/

LONG TERM...Saturday, April 7th through Tuesday, April 10th...
A major shortwave trough will push a fairly strong frontal system
through the forecast area Saturday bringing gusty winds, rain,
and, eventually, snow in the higher mountains. While SW jet stream
winds with the front are expected to be a hefty 135 to 155 knots,
the fast progression of the front through the forecast area means
that the higher precipitation intensities with the front will be
short lived, mostly overnight Friday into Saturday. Right now it
appears we'll have a gale warning for portions of the Coastal
Waters, with some advisory level winds across inland areas.

Model guidance varies on the intensity of the winds with this
system, with deterministic solutions generally backing off on the
wind strength in the past 24 hours and statistical MOS guidance
indicating them to be stronger. Given the wide spread in solutions,
the wind forecast has been adjusted upward close to consensus of
these two differing solutions. Also, model forecast soundings
indicate it will be breezy to windy across much of the forecast area
Saturday since low to mid-level lapse rates are fairly unstable
leading to a well mixed boundary layer.

Precipitation amounts have been scaled back some, as well, due to
the consensus of the model guidance. This morning's GFS and ECMWF
deterministic runs differ substantially on the timing of frontal
passage on Saturday, with the ECMWF slower than the GFS by about 6
hours. The GEFS mean appears to be a little slower than the GFS
operational run, so went with a solution faster than the ECMWF, but
not as fast as the GFS deterministic run would suggest. The net
effect is that rain should change over to snow above 6kft from
Cascades westward during the daylight hours of Saturday morning.
Snow amounts will be generally light, but enough to freshen up the
snowpack Saturday afternoon through Monday.

Showers will linger with lower snow levels into Sunday before
temperatures ramp up again Monday afternoon. By Tuesday another major
shortwave trough (though, likely, not as major as this weekend's)
will push through the area with another round of rain and higher
mountain snow. It currently appears that a stronger frontal system
and associated trough will move in mid to late next week.

-Lutz

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...
- Gale Watch from Thursday morning through late Thursday night
  for PZZ350-356-370-376.
- Small Craft Advisory from 2 AM Thursday to 5 AM PDT Friday for
  PZZ350-356-376.
- Small Craft Advisory from 2 AM to 11 AM PDT Thursday for
  PZZ370.

BTL/CC/NSK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:22 PM PDTHazardous Seas WarningMFR39 hr
Apr 4, 2:49 PM PDTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake24 hr

Nearby

Gale Warnings in Oregon, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.